MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0424
Medical Device Problem Codes Degraded (1153); Flaked (1246); Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported an issue while using a bflex 2 5.8 single-use bronchoscope during a patient procedure.During withdrawal of the bflex 2 5.8 single-use bronchoscope from a covidien 8.0 mm endotracheal tube (ett) with a large swivel adaptor in place, the outer distal sheath delaminated, and three fragments were identified.One fragment adhered to the ett tip and two fragments were in the patient's upper airway.All fragments were retrieved.There was no patient injury reported.
 
Additional Manufacturer Narrative
The device return is anticipated; however, at the time of this report, the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordane with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
A2, a3, b4, d8, d9, e4, g3, g6, h2, h3, h6, h10, h11.The reported bflex 2 large 5.8 single-use bronchoscope was returned to verathon for evaluation.A verathon technical service representative evaluated the returned device and was able to confirm the reported failure.Visual inspection found the distal end of the bflex sheath was torn with parts missing.The sheath's housing appeared to have ripped and detached.The endotracheal tube and swivel adaptor used with the bflex during the reported event was not made available to verathon for evaluation.Review of complaint history for the reported lot number did not identify any previous complaints reported to verathon.However, prior investigation of similar events from all lots was performed in which verathon conducted testing on samples of the first and second generation of bflex single-use bronchoscopes.In an effort to recreate the prior material deterioration issue noted on the subject device, samples were placed in a 405 nm led uv curing chamber for 28 minutes.The material flaking was duplicated following the exposure to the uv light.It is possible that exposure to uv light may have caused or contributed to the reported issue.The bflex 2 single-use bronchoscopes operations and maintenance manual (omm) contains a caution which states, "do not store endoscope pouches in direct sunlight or expose them to ultraviolet (uv) light.Such exposure can weaken the materials in the endoscope or its pouch." review of the device history record for the reported lot number found no anomalies or deviations that could have contributed to the reported event.Trending analysis for bflex 2 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key23010351
Report Number9615393-2025-00103
Device Sequence Number15949845
Product Code EOQ
UDI-Device Identifier00879123008572
UDI-Public(01)00879123008572(10)KT243705(11)240914(17)270920
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0424
Device Catalogue Number0570-0450
Device Lot NumberKT243705
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale